MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG MOD TIB TRAY CEM COCR 4; KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US SIG MOD TIB TRAY CEM COCR 4; KNEE TIBIAL TRAY
Model Number 1581-40-000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient presented with loosening of tibial component at bone to cement interface and significant collapse of tibial prosthesis.Patient had same issue on the opposite knee.Surgeon believes patient has insufficient bone stock to support std prosthesis.Tibial and femoral revision takes place successfully and no patient harm occurs.Doi- (b)(6) 2019.Dor- (b)(6) 2023.
 
Event or Problem Description
Additional information received: a.What was the allegation against the femoral and insert? b.Please provide the product details of unknown bone cement c.How was the cement prepared for use? d.What equipment was used to prepare/mix the cement? e.What was the timing to mix and the time between mixing and setting? f.What equipment was used to deliver the cement? g.Was the product available for return? answers: a.No allegation was made against any component.The insert is attached to the tray and has to be removed to remove the tray.The femur, while well fixed, could not be used with revision components which was the surgeon's intention, so it was removed b all known details were noted in previous submission.C.Surgeon routinely has cemented mixed by hand in a basin with a tongue depressor.D.See "c" e.Unknown, until mixed??? f.Tongue depressor directly to components, and hand packed into bone after pulsed lavage and drying g.No.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot; the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b5, d4 (lot, udi), g4 and h4 d1, d2, d4 (catalog) and g1.

Brand Name
SIG MOD TIB TRAY CEM COCR 4
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17287857
Report Number1818910-2023-13791
Device Sequence Number6319424
Product Code JWH
UDI-Device Identifier10603295064909
UDI-Public10603295064909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032151
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1581-40-000
Device Catalogue Number158140000
Device Lot Number8784489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA PS CEM FEM SZ5 L; SIGMA STAB XLK INS 4 15MM; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight79 KG